DOI 10.2174/0115748863448971260303083058
Nasal Bleeding as a Potential Side Effect of Omega-3 Fatty Acids: A Case Report.
Аннотация
BACKGROUND
Omega-3 fatty acids (omega-3 FAs) have been studied for the potential treatment of Atopic Dermatitis (AD). Dietary supplementation with omega-3 FAs may help in reducing AD symptoms, including the severity of lesions, inflammation, dryness, and pruritus. Nevertheless, because of their antiplatelet action, more cautious use of these supplements has been recommended in patients who have an invasive procedure or who are receiving antiplatelet or anticoagulant therapy.
CASE PRESENTATION: An 18-year-old male patient with AD self-medicated with 1 gram of overthe-counter omega-3 fatty acid orally once daily for 4 weeks. Over this time, he had ten episodes of epistaxis. Baseline coagulation parameters, such as prothrombin time, activated partial thromboplastin time, and platelet count, were also normal. The patient was not on medications affecting the hemostatic process, nor were there any previous polyps or other structural nasal disorders.
CONCLUSIONS
The potential of omega-3 FA supplementation to increase risk of bleeding, even at typical doses used in clinical trials, should be considered as demonstrated in this case.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.